Patient Comments: Dry Eyes - Cause

Question:What was the cause of your dry eyes?

Comment from: Lucy, 45-54 Female (Patient) Published: May 21

I don't know positively, but I work in a harsh environment (a car manufacturing plant) where the air has a lot of dry air, plus it"s not filtered. That plus I used to solder program boards for a living. I do believe that"s where the main cause started. Basically, a lot of exposure to non-clean air, or air with dirt in it. Polluted air of sorts basically, just not from living in a large city.

Comment from: Oakleigh, 55-64 Female (Patient) Published: October 15

I noticed very dry eyes immediately after I began getting Avastin injections in my eyes for macular degeneration. Now it is nearly debilitating. I wear hard contact lenses and with the dry eyes I can only keep them in for 2 hours.

Comment from: tamtam, 35-44 Female (Patient) Published: March 01

I think my eyes are dry from wearing contact lenses too many hours a day. I put them in as soon as I wake up and then take them out only about an hour before going to sleep. I wear my glasses for only about an hour or two a day. My optometrist has suggested not wearing contacts for 2 weeks and see if that helps. Also, she has provided me with an anti inflammatory eye drop to use.

Comment from: jeaner, 65-74 Female (Patient) Published: June 17

i think my dry eyes are from my cpap. even though i feel their is no air leaking out. i think thats where i get the dry eyes from. has anybody else have problems with that?

Comment from: marg, 75 or over Female (Patient) Published: December 19

I have had dry eyes since I contracted a conjunctiva infection at my then eye specialist's surgery. It was twelve months before it finally cleared up after numerous visits to doctors and specialists.

Comment from: sad eyes, 35-44 Female (Patient) Published: December 05

I noticed decreased tear production right after having pneumatic retinopexy for a detached retina. It took about a year, going to different doctors, before being diagnosed with dry eye. I've been on Restasis and artificial tears since, but there has been little improvement. The doctor has not identified the cause and continues to just treat the symptoms. I didn't have the problem before the eye procedure, so I find it hard to believe it's just a coincidence.

Comment from: Pauline, 55-64 Female (Patient) Published: September 08

My dry eyes were first caused by an allergic reaction to chemotherapy as part of my treatment for breast cancer.

Comment from: travelnurse, 45-54 Female (Caregiver) Published: August 16

I normally live in the deep, humid South. I remembered I had dry eyes when I travelled north during the summer! Humidity below 80% makes mine start itching, and lower than that makes me miserable!

Comment from: Pamp, 65-74 Female (Patient) Published: June 23

My dry eyes seem to be related to a thyroid condition. They became much worse when my generic Synthroid seemed to not be effective for me. I am now on non-generic Synthroid, and also Restasis.

Comment from: blue eyes, 75 or over Female (Patient) Published: June 30

Dry eyes were not a problem until I was diagnosed with optical hypertension and was prescribed Xalatan firstly and then Timolol and DuoTrav.

Comment from: icontactj, 65-74 Female (Patient) Published: May 12

Possibly the eyedrops I use daily to control my eye pressure as well as taking Zyrtec 5 mg. daily for allergic reactions are the reasons for my eye dryness, particularly after sleeping at night. So far the over the counter moisturizing drops and gel don't seem too effective.


Patient Comments

Viewers share their comments

Dry Eyes - Treatment Question: Share your experience with your Dry Eyes Treatment
Dry Eyes - Symptoms and Signs Question: What symptoms and signs did you experience with your dry eyes?
Dry Eyes - Complications Question: Did you suffer any complications with your dry eye syndrome?
Dry Eyes - Other Therapies Question: Have you taped your eyes to avoid waking up with dry eyes? Please share other therapies you've tried.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.